Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 23, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 6, 2006, 4:59 PM CDT for 4 counties in Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 6, 2006, 5:29 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Elk County, KS, Greenwood County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 126 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -492 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 062159 TORICT KSC049-073-205-207-062245- /O.NEW.KICT.TO.W.0023.060406T2159Z-060406T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 459 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS. NORTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS. WESTERN WOODSON COUNTY IN SOUTHEAST KANSAS. SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS. * UNTIL 545 PM CDT * AT 454 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 7 MILES SOUTHWEST OF FALL RIVER...OR 10 MILES NORTHEAST OF HOWARD. DOPPLER RADAR SHOWED THIS TORNADIC STORM MOVING NORTH AT 55 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... FALL RIVER...TORONTO...YATES CENTER THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW LAT...LON 3749 9620 3750 9600 3802 9564 3803 9603 $$ KETCHAM
3 follow-up statements
000 WWUS53 KICT 062209 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 509 PM CDT THU APR 6 2006 KSC049-073-205-207-062245- /O.CON.KICT.TO.W.0023.000000T0000Z-060406T2245Z/ GREENWOOD KS-WOODSON KS-WILSON KS-ELK KS- 509 PM CDT THU APR 6 2006 ...A TORNADO WARNING CONTINUES FOR NORTHEASTERN ELK...NORTHWESTERN WILSON...WESTERN WOODSON AND SOUTHEASTERN GREENWOOD COUNTIES UNTIL 545 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTH OF TORONTO...OR 13 MILES NORTHWEST OF FREDONIA...AND MOVING NORTHEAST AT 55 MPH. THIS DANGEROUS STORM WILL BE... NEAR YATES CENTER BY 525 PM CDT. THE TOWNS OF COYVILLE AND BATESVILLE ARE ALSO IN THE PATH OF THIS TORNADO. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND STRAIGHT LINE WINDS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3751 9618 3750 9600 3802 9564 3803 9603 $$ KLEINSASSER
000 WWUS53 KICT 062219 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 518 PM CDT THU APR 6 2006 KSC049-062228- /O.CAN.KICT.TO.W.0023.000000T0000Z-060406T2245Z/ ELK KS- 518 PM CDT THU APR 6 2006 ...THE TORNADO WARNING FOR ELK COUNTY HAS BEEN CANCELLED... AT 515 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3761 9615 3761 9593 3802 9564 3803 9603 $$ KSC073-205-207-062245- /O.CON.KICT.TO.W.0023.000000T0000Z-060406T2245Z/ GREENWOOD KS-WOODSON KS-WILSON KS- 518 PM CDT THU APR 6 2006 ...A TORNADO WARNING CONTINUES FOR NORTHWESTERN WILSON...WESTERN WOODSON AND SOUTHEASTERN GREENWOOD COUNTIES UNTIL 545 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES EAST OF TORONTO...OR 9 MILES SOUTHWEST OF YATES CENTER...AND MOVING NORTHEAST AT 50 MPH. THIS DANGEROUS STORM WILL BE... NEAR YATES CENTER BY 525 PM CDT. THE TOWN OF BATESVILLE IS ALSO IN THE PATH OF THIS TORNADO. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND STRAIGHT LINE WINDS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3761 9615 3761 9593 3802 9564 3803 9603 $$ KLEINSASSER
000 WWUS53 KICT 062229 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 529 PM CDT THU APR 6 2006 KSC073-205-207-062239- /O.CAN.KICT.TO.W.0023.000000T0000Z-060406T2245Z/ GREENWOOD KS-WOODSON KS-WILSON KS- 529 PM CDT THU APR 6 2006 ...THE TORNADO WARNING FOR NORTHWESTERN WILSON...WESTERN WOODSON AND SOUTHEASTERN GREENWOOD COUNTIES HAS BEEN CANCELLED... AT 526 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED. LAT...LON 3761 9615 3761 9593 3802 9564 3803 9603 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 2:55 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 6, 2:55 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 255 PM CDT THU APR 6 2006 .DISCUSSION... MAIN FORECAST CONCERNS REMAIN SEVERE WEATHER POTENTIAL THROUGH EARLY THIS EVENING AND SECONDARILY STRONG WINDS THROUGH THIS EVENING AND AGAIN FRIDAY. TONIGHT: STRONG SHORTWAVE TROF WILL CONTINUE TO LIFT NORTHEASTWARD OUT OF THE TEXAS PANHANDLE ACROSS EASTERN KANSAS THROUGH THIS EVENING WHILE TAKING ON A NEGATIVE TILT. LATEST RUNS OF THE MODELS HAVE SLOWED DOWN THE DRYLINE EASTWARD PROGRESSION SOME. THE DRYLINE SHOULD BE PUSHING OUT OF THE FLINT HILLS THROUGH SOUTHEASTERN KS EARLY THIS EVENING. MODERATE-STRONG INSTABILITY AND 70 KTS OF DEEP LAYER SHEAR WILL EXIST IN THE WARM SECTOR SUPPORTING ORGANIZED SEVERE WEATHER. SOME LOW-LEVEL BACKING OF WINDS POSSIBLE FROM EASTERN PORTION OF CENTRAL KS THROUGH SOUTHEAST KS INTO EARLY EVENING, THEREFORE IN ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...A COUPLE OF STRONG TORNADOES ARE ALSO POSSIBLE. THIS SEVERE CONVECTION SHOULD PUSH EASTWARD OUT OF SOUTHEAST KS BY AROUND 03Z. IN ADDITION...INTENSIFYING LOW PRESSURE NORTH OF HILL CITY WILL TIGHTEN THE PRESSURE GRADIENT ACROSS OUR FORECAST AREA LEADING TO INTENSE SFC-800 MB MIXING. WIND ADVISORY CRITERIA LIKELY IN MUCH OF AREA BEHIND DRYLINE THROUGH ABOUT 03Z...SO EXPANDED WIND ADVISORY TIL 03Z. THE LOW PRESSURE WILL MOVE NORTHEASTWARD INTO SOUTHEAST NEBRASKA WHILE OCCLUDING BY LATE TONIGHT. FRIDAY-FRIDAY NIGHT: AFOREMENTIONED UPPER LOW WILL DRIFT SOUTHEASTWARD OVER EASTERN KS. MARGINAL ELEVATED INSTABILITY UNDERNEATH THE MID LEVEL COLD POOL IS PROGGED ALONG WITH DEFORMATION ZONE PRECIPITATION IN OUR AREA. THEREFORE RAISED PRECIPITATION PROBABILITIES IN OUR AREA. THE GFS AND NAM SHOW AN INTENSE SURFACE PRESSURE GRADIENT IN ASSOCIATION WITH THE UPPER LEVEL STORM IN CENTRAL AND SOUTH CENTRAL KS...WITH VERY STEEP LAPSE RATES FROM THE BOUNDARY LAYER THROUGH 800 MB. THIS MAY RESULT IN WIND ADVISORY CRITERIA IN MUCH OF CENTRAL AND SOUTH CENTRAL KS DURING FRIDAY WITH WINDS GRADUALLY DIMINISHING FRIDAY EVENING. WILL HOLD OFF ISSUING ADVISORY IN 2ND PERIOD FOR NOW GIVEN CURRENT WATCHES AND ADVISORIES ALREADY IN EFFECT. DECREASING CLOUDS/DIMINISHING NORTH WINDS FRIDAY NIGHT WILL LEAD TO A CHILLIER NIGHT WITH LOWS FALLING INTO THE 30S. SAT-SUN: BENIGN WEATHER EXPECTED AS OUR AREA WILL BE IN BETWEEN WEATHER SYSTEMS. SURFACE HIGH PRESSURE MOVING THROUGH EASTERN KS ON SATURDAY...WILL BE FOLLOWED WITH LEE TROFFING AND A RETURN TO SOUTHEASTERLY FLOW ON SUNDAY. THIS WILL LEAD TO MODERATING TEMPERATURES IN THE LATTER HALF OF THE WEEKEND. MON-THURS: MEDIUM RANGE MODELS CONSISTENT IN SHOWING ANOTHER STRONG SHORTWAVE TROF EJECTING OUT OF THE SOUTHWEST ACROSS THE CENTRAL PLAINS TUESDAY INTO TUESDAY NIGHT. IN THE ABSENCE OF STRONG FORCING...DRYLINE MAY STAY CAPPED MONDAY WITH ELEVATED MIXED LAYER ADVECTING OVER KS REGION. HOWEVER...AS SHORTWAVE TROF COMES OUT MONDAY NIGHT THROUGH TUESDAY EVENING...MID LEVEL COOLING AND STRONG FORCING MAY RESULT IN THUNDERSTORM DEVELOPMENT DEPENDING ON QUALITY OF LOW-LEVEL MOISTURE RETURN AHEAD OF THIS FEATURE. THEREFORE CHANCE OF THUNDERSTORMS MON NIGHT THROUGH TUES NIGHT LOOKS REASONABLE IN GRIDS. BEHIND THIS FEATURE...SHORTWAVE RIDGING PROGGED OVER KANSAS WED-THURS AS AN UPPER LOW FORMS OFF THE CALIFORNIA COAST PER GFS/ECMWF. THEREFORE...KEEPING FORECAST DRY WITH ABOVE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 61 37 60 / 10 50 30 0 HUTCHINSON 47 56 35 59 / 20 60 20 0 NEWTON 47 60 36 59 / 20 50 20 0 ELDORADO 48 62 37 59 / 20 50 30 0 WINFIELD-KWLD 49 63 37 60 / 10 50 30 0 RUSSELL 45 49 31 59 / 30 60 20 0 GREAT BEND 46 51 32 59 / 20 60 20 0 SALINA 46 55 34 58 / 30 60 20 0 MCPHERSON 47 56 35 58 / 20 60 20 0 COFFEYVILLE 52 73 38 60 / 40 40 40 0 CHANUTE 51 68 37 58 / 50 40 30 0 IOLA 50 67 37 57 / 60 50 30 0 PARSONS-KPPF 52 70 38 59 / 50 40 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM THURSDAY FOR KSZ032-033-047>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Apr 6, 3:30 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT THU APR 6 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 330 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...AND THE FLINT HILLS. OTHER SEVERE THUNDERSTORMS WILL MOVE NORTHEAST INTO SOUTHEASTERN KANSAS FROM OKLAHOMA. THE STORMS SHOULD INCREASE IN COVERAGE AS THEY MOVE ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS EARLY THIS EVENING. THERE IS A SIGNIFICANT RISK OF SEVERE WEATHER FOR AREAS ALONG AND EAST OF A LINE FROM SALINA TO GREATER WICHITA TO WELLINGTON...WITH VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS OF 70 TO 80 MPH...AND STRONG TORNADOES POSSIBLE. THE SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A DRY LINE FRONT...WHICH WILL SWEEP EAST ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. THERE IS ALSO A SLIGHT RISK FOR A FEW STRONG OR SEVERE STORMS BEHIND THE DRY LINE...ACROSS PORTIONS OF CENTRAL KANSAS...WHERE ELEVATED MOISTURE MAY SUPPORT STORMS UNDER AN AREA OF UPPER LEVEL LOW PRESSURE. THESE STORMS COULD PRODUCE STRONG WINDS TO 60 MPH AND HAIL UP TO QUARTER SIZE. EXTREME FIRE DANGER EXISTS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WHERE BURN BANS ARE IN EFFECT FOR MANY AREAS. THERE IS TO BE NO OUTDOOR BURNING IN THESE AREAS VERY HIGH FIRE DANGER EXISTS ACROSS SOUTHEAST KANSAS...WHERE OUTDOOR BURNING SHOULD BE AVOIDED. A WIND ADVISORY IS IN EFFECT UNTIL EARLY THIS EVENING ACROSS THE ENTIRE AREA. FOR DETAILS...PLEASE REFER TO THE LATEST WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. IT IS TOO EARLY TO SPECULATE AS TO WHETHER OR NOT THE THUNDERSTORMS WILL ACHIEVE SEVERITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL CONTINUE TO BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY ALONG AND EAST OF A SALINA TO WICHITA TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES/JMC
In the hours before
Special weather statement, Apr 6, 4:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 436 PM CDT THU APR 6 2006 KSZ052-062200- MARION- 436 PM CDT THU APR 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION COUNTY... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAMPA...OR 11 MILES NORTH OF HILLSBORO...AND MOVING NORTH AT 50 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Local storm report, Apr 6, 4:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
438 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL CASSODAY 38.04N 96.64W
04/06/2006 E1.00 INCH BUTLER KS TRAINED SPOTTER
THE GROUND WAS SEVENTY PERCENT COVERED.
&&
CWHLocal storm report, Apr 6, 4:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST RAMONA 38.60N 97.06W
04/06/2006 E60 MPH MARION KS LAW ENFORCEMENT
ESTIMATED 60 MPH WIND GUSTS ALONG WITH PEA HAIL.
&&
CDBLocal storm report, Apr 6, 4:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 N CANEY 37.04N 95.93W
04/06/2006 E0.88 INCH MONTGOMERY KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 6, 4:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
451 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM FUNNEL CLOUD 4 NW LONGTON 37.42N 96.13W
04/06/2006 ELK KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 6, 4:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FUNNEL CLOUD FALL RIVER 37.61N 96.03W
04/06/2006 GREENWOOD KS LAW ENFORCEMENT
&&
CWHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:18 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
| Apr 6, 1:18 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| Apr 6, 2:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 18 min |
| Apr 6, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 38 min |
| Apr 6, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 26 min |
| Apr 6, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 62 min |
| Apr 6, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 59 min |
| Apr 6, 4:15 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 45 min |
| Apr 6, 4:28 PM CDT | Tornado Warning | ICT | Elk | 32 min |
| Apr 6, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 55 min |
| Apr 6, 4:46 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 59 min |
| Apr 6, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 67 min |
| Apr 6, 5:26 PM CDT | Tornado Warning | ICT | Chautauqua, Montgomery | 49 min |
| Apr 6, 6:07 PM CDT | Tornado Warning | ICT | Labette, Neosho | 38 min |
| Apr 6, 6:57 PM CDT | Tornado Warning | ICT | Labette | 33 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.